Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 211, NWS Little Rock, AR

May 30, 2001Arkansas County, Desha County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 30, 2001, 9:13 PM CDT for Arkansas County, Desha County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2001, 9:13 PM CDT (02:13 UTC)
Expired
May 30, 2001, 10:15 PM CDT
In force
62 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Arkansas County, AR, Desha County, AR

The radar

The Little Rock radar (KLZK), 122 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 7:15 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1841 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
2.9
Supercell composite
19.8

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:35 PM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, May 30, 3:35 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CDT WED MAY 30 2001

MODELS IN FAIR AGREEMENT. WARM...MOIST AND UNSTABLE AIRMASS REMAINS
OVER ARKANSAS. OLD BOUNDARY REMAINS GENERALLY STATIONARY OVER SOUTH
CENTRAL ARKANSAS. AFTERNOON HEATING MAKING ATMOSPHERE EVEN MORE
UNSTABLE. WILL GO WITH SCATTERED THUNDERSTORMS FOR FORECAST AREA FOR
TONIGHT. SPC ISSUING TORNADO WATCH FOR WESTERN COUNTIES AS 4 PM.
COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE INTO THE STATE ON
THURSDAY. WILL KEEP SCATTERED THUNDERSTORMS OVER THE FORECAST AREA
FOR THURSDAY...WITH CHANCES DECREASING FROM THE NORTHWEST AS THE
FRONT PROGRESSES FARTHER DURING THE DAY. THURSDAY NIGHT AND FRIDAY
LOOK TO BE PARTLY CLOUDY. AVN INDICATING ANOTHER FAST MOVING FRONT
WILL MOVE THROUGH THE STATE FRIDAY NIGHT. MOISTURE SOMEWHAT
LIMITED...BUT WILL INCLUDE SMALL POPS IN FOR FRIDAY NIGHT. SATURDAY
AND SUNDAY LOOK DRY. NEXT CHANCE FOR RAIN WILL BEGIN LATE MONDAY AND
CONTINUE INTO TUESDAY. NGM MOS POPS AND TEMPERATURES GENERALLY
REASONABLE. (22)

.LIT...NONE

In the hours before

Special weather statement, May 30, 3:50 PM CDT, 5 hours 23 minutes before
ARZ037>042-052>054-066-310159-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT WED MAY 30 2001

...TORNADO WATCH NUMBER 329 SOUTH AND WEST SECTIONS UNTIL 900 PM
CDT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND THIS EVENING IN PARTS OF WEST AND SOUTH ARKANSAS. A
FEW TORNADOES ARE ALSO POSSIBLE.

THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE
HAIL ALONG WITH POSSIBLE TORNADOES. DANGEROUS LIGHTNING WILL
ACCOMPANY THE STORMS AS WELL.

16
Local storm report, May 30, 8:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
845 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0738 PM    MALVERN                   AR   .75 INCH HAIL
05/30/01   HOT SPRING                     REPORTED BY EMERGENCY
                                          MANAGER.

0735 PM    2 S MALVERN               AR   .75 INCH HAIL
05/30/01   HOT SPRING                     REPORTED BY HAM RADIO
                                          OPERATOR. ALSO FUNNEL CLOUD
                                          REPORTED NEAR MALVERN AT
                                          741 PM.

0721 PM    BISMARCK                  AR   WIND DAMAGE
05/30/01   HOT SPRING                     TREES DOWN. REPORTED BY
                                          911.

0720 PM    DE ROCHE                  AR   1.75 INCH HAIL
05/30/01   HOT SPRING                     REPORTED BY 911.

0745 PM    MALVERN                   AR   1.75 INCH HAIL
05/30/01   HOT SPRING                     HAILED FOR 5 MINUTES.
                                          REPORTED BY PUBLIC.

0743 PM Z   9 S RISON                 AR   1.75 INCH HAIL
05/30/01   CLEVELAND                      DIME TO GOLFBALL SIZE
                                          HAIL. REPORTED BY SHERIFFS
                                          OFFICE.
Local storm report, May 30, 9:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
906 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    1 N MURFREESBORO          AR   WIND DAMAGE
05/30/01   PIKE                           TREES DOWN. REPORTED BY
                                          MURFREESBORO POLICE

0720 PM    HOT SPGS                  AR   .75 INCH HAIL
05/30/01   GARLAND                        IN DOWNTOWN HOT
                                          SPRINGS. REPORTED BY
                                          HAM RADIO OPERATOR.

0738 PM    1 SW ROCKPORT             AR   1.75 INCH HAIL
05/30/01   HOT SPRING                     GOLFBALL SIZE HAIL AND
                                          LARGER. REPORTED BY
                                          MAVLERN POLICE.

0805 PM    SHERIDAN                  AR   WIND DAMAGE
05/30/01   GRANT                          GROCERY STORE DAMAGED.
                                          TREES DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.

0840 PM    PANSY                     AR   WIND DAMAGE
05/30/01   CLEVELAND                      LARGE LIMBS DOWN.
                                          REPORTED BY STATE POLICE.

0853 PM    EAGLE MILLS               AR   .75 INCH HAIL
05/30/01   OUACHITA                       REPORTED BY SHERIFFS
                                          OFFICE.
Local storm report, May 30, 9:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
909 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 PM    BISMARCK                  AR   WIND DAMAGE
05/30/01   HOT SPRING                     TRAILER HOME DESTROYED.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:07 PM CDTSevere Thunderstorm WarningLZKCleveland53 min
May 30, 7:27 PM CDTSevere Thunderstorm WarningLZKClark63 min
May 30, 7:38 PM CDTTornado WarningLZKHot Spring37 min
May 30, 7:47 PM CDTTornado WarningLZKGrant43 min
May 30, 7:48 PM CDTSevere Thunderstorm WarningLZKSaline52 min
May 30, 7:48 PM CDTSevere Thunderstorm WarningLZKDallas52 min
May 30, 8:02 PM CDTSevere Thunderstorm WarningLZKCleveland, Lincoln43 min
May 30, 8:04 PM CDTSevere Thunderstorm WarningLZKOuachita41 min
May 30, 8:04 PM CDTSevere Thunderstorm WarningLZKBradley26 min
May 30, 8:23 PM CDTSevere Thunderstorm WarningLZKCleveland, Jefferson67 min
May 30, 8:34 PM CDTSevere Thunderstorm WarningLZKGrant26 min
May 30, 8:41 PM CDTSevere Thunderstorm WarningLZKCalhoun64 min
May 30, 8:46 PM CDTSevere Thunderstorm WarningLZKLincoln59 min
May 30, 9:15 PM CDTSevere Thunderstorm WarningLZKBradley, Drew60 min
May 30, 9:45 PM CDTSevere Thunderstorm WarningLZKCalhoun60 min
May 30, 11:16 PM CDTSevere Thunderstorm WarningLZKOuachita34 min
May 30, 11:28 PM CDTSevere Thunderstorm WarningLZKCalhoun47 min
May 31, 2:06 AM CDTSevere Thunderstorm WarningLZKBradley24 min
May 31, 2:49 AM CDTFlash Flood WarningLZKBradley, Calhoun3 hr
May 31, 2:57 AM CDTSevere Thunderstorm WarningLZKIndependence33 min
May 31, 2:59 AM CDTSevere Thunderstorm WarningLZKSaline46 min
May 31, 3:15 AM CDTSevere Thunderstorm WarningLZKJackson30 min
May 31, 4:27 AM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita48 min
May 31, 4:34 AM CDTFlash Flood WarningLZKOuachita3 hr
May 31, 5:19 AM CDTFlash Flood WarningLZKCalhoun116 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.